Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 225, NWS Nashville, TN

September 6, 2001Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2001, 6:56 PM CDT for Montgomery County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 6, 2001, 6:56 PM CDT (23:56 UTC)
Expired
Sep 6, 2001, 7:30 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:00 PM CDTThunderstorm Wind 50 EClarksville, TNLaw enforcement reported 2 trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WUUS54 KOHX 062359
SVRBNA
TNC125-070030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT THU SEP 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 730 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS OVER MONTGOMERY COUNTY...MOVING 
TOWARD THE NORTH NORTHEAST AT 20 MPH.

* CITIES IN THE PATH OF THIS CLUSTER OF STORMS INCLUDE CLARKSVILLE.

THESE STORMS ARE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND GUSTS 
TO 60 MILES AN HOUR. FREQUENT LIGHTNING WILL ALSO POSE A THREAT. FOR 
YOUR SAFETY, PLEASE TAKE COVER INDOORS.
$$
MAR
LAT...LON 3655 8749 3642 8733 3666 8701 3682 8721

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 12:54 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Sep 6, 12:54 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT THU SEP 6 2001

EXPECT UPPER TROF, WHICH EXTENDED FROM THE WESTERN DAKOTAS INTO
SRN TX AT 12Z, TO MOVE EWD NEXT 12 TO 24 HRS AND BECOME ORIENTED
NE-TO-SW NEAR MS RIVER. AS INDICATED BY MODELS, ASSOCIATED SHEAR
AXIS SHOULD MOVE ONLY SLOWLY EWD AFTER 24 HRS, AS SHORTWAVE DROPS
OUT OF CENTRAL ROCKIES INTO NRN TX AND DEEPENS MID U.S. TROF.
NEVERTHELESS, MAY SEE AN INCREASE IN TSTMS DUE TO THIS FEATURE
OVER OUR WRN COUNTIES FRI NIGHT. IN ADDITION 1000-500MB MOISTURE
INCREASES NICELY BY THEN.

BY 00Z SUN, SFC FNT PUSHES TO NEAR A LINE FROM NERN WISCONSIN TO
NERN TX. BY THAT TIME, DEEP MOISTURE PREVAILS OVER ALL OF OUR FA
AND AN EXCELLENT BREEDING GROUND FOR TSTMS. BY 12Z SUN, AVN BRINGS
SFC FNT AS FAR EWD AS THE TN RIVER, AS MID-U.S. TROF PICKS UP
STEAM AND PULLS INTO THE MIDWEST.

WILL LIKELY KEEP NEW ZFP IN SIMILAR SHAPE AS THE LAST ONE, WITH
INCREASING POPS WITH TIME, AND A FRONTAL PASSAGE ON SUNDAY.

PREFER HIGHER MAV POPS ON FRI FOR OUR WRN AREAS, WHERE MOISTURE
WILL BE DEEPEST. PRETTY DECENT SHRA/TSTM DEVELOPMENT NOTED OVER
WRN TN AND WRN MIDDLE TN TODAY, AND WOULDNT BE SURPRISED TO SEE
SIMILAR CONDITIONS OVER WRN MIDDLE TN TOMORROW.

BNA BT 071/088 071/083 068 19-22
CSV BT 065/082 067/077 065 19012

.BNA...NONE.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.